Alert archive / Washington / Gale Watches in 2021
Gale Watch 24, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Mar 26, 2021, 2:47 PM PDT. It took effect at Mar 28, 2021, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 2:47 PM PDT (21:47 UTC)
- In effect from
- Mar 28, 2021, 8:00 AM PDT
- Expired
- Mar 27, 2021, 2:24 PM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
771 WHUS76 KSEW 262147 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 247 PM PDT Fri Mar 26 2021 PZZ132-270600- /O.CON.KSEW.SC.Y.0069.210327T0000Z-210327T0900Z/ /O.NEW.KSEW.GL.A.0024.210328T1900Z-210329T1000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 247 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt this evening. For the Gale Watch, south wind possibly rising to 25 to 35 kt by midday Sunday then shifting to west winds 25 to 35 kt for the afternoon through Sunday night. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ131-270600- /O.CON.KSEW.SC.Y.0069.210327T0000Z-210327T0900Z/ /O.NEW.KSEW.GL.A.0024.210328T2100Z-210329T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- 247 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt this evening. For the Gale Watch, west winds 25 to 35 kt are possible Sunday afternoon and night. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-270600- /O.NEW.KSEW.GL.A.0024.210328T1500Z-210329T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 247 PM PDT Fri Mar 26 2021 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Southwest wind possibly rising to 25 to 35 kt on Sunday then becoming northwest 25 to 35 kt Sunday night and Monday morning. Combined seas building to 14 to 17 feet with a dominant period around 11 seconds Sunday night and Monday morning. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-270600- /O.NEW.KSEW.GL.A.0024.210328T1500Z-210329T0300Z/ Admiralty Inlet- 247 PM PDT Fri Mar 26 2021 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Southerly wind possibly rising to 25 to 35 kt Sunday afternoon and then shifting to northwest Sunday evening. * WHERE...Admiralty Inlet. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
362 WHUS76 KSEW 270344 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 844 PM PDT Fri Mar 26 2021 PZZ132-271145- /O.CON.KSEW.SC.Y.0069.000000T0000Z-210327T0900Z/ /O.CON.KSEW.GL.A.0024.210328T1900Z-210329T1000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 844 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 30 to 40 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ131-271145- /O.CON.KSEW.SC.Y.0069.000000T0000Z-210327T0900Z/ /O.CON.KSEW.GL.A.0024.210328T2100Z-210329T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- 844 PM PDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, west winds 15 to 25 kt. For the Gale Watch, west winds 30 to 40 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Gale Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-271145- /O.CON.KSEW.GL.A.0024.210328T1500Z-210329T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 844 PM PDT Fri Mar 26 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...West winds 35 to 45 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ134-271145- /O.CON.KSEW.GL.A.0024.210328T1500Z-210329T0300Z/ Admiralty Inlet- 844 PM PDT Fri Mar 26 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 30 to 40 kt possible. * WHERE...Admiralty Inlet. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
151 WHUS76 KSEW 271014 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 314 AM PDT Sat Mar 27 2021 PZZ130-133-135-272000- /O.EXB.KSEW.GL.A.0024.210328T1800Z-210329T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Puget Sound and Hood Canal- 314 AM PDT Sat Mar 27 2021 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Southwest winds 30 to 40 kt possible. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Puget Sound and Hood Canal. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ131-132-134-272000- /O.EXT.KSEW.GL.A.0024.210328T1800Z-210329T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 314 AM PDT Sat Mar 27 2021 ...GALE WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...West winds 30 to 40 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Central U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ150-153-156-170-173-176-272000- /O.CON.KSEW.GL.A.0024.210328T1500Z-210329T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 314 AM PDT Sat Mar 27 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...West winds 35 to 45 kt and seas 13 to 18 ft at 11 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
560 WHUS76 KSEW 271531 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 831 AM PDT Sat Mar 27 2021 PZZ150-153-156-170-173-176-272345- /O.CON.KSEW.GL.A.0024.210328T1500Z-210329T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 831 AM PDT Sat Mar 27 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY MORNING... * WHAT...Southwest wind 25 to 35 kt possible Sunday morning becomign northwest 30 to 40 kt Sunday afternoon and night. Combined seas building to 9 to 12 feet Sunday afternoon and further building to 16 to 19 feet with a dominant period of 10 seconds Sunday night. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From Sunday morning through Monday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ130>135-272345- /O.CON.KSEW.GL.A.0024.210328T1800Z-210329T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet-Puget Sound and Hood Canal- 831 AM PDT Sat Mar 27 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Southerly winds 25 to 35 kt possible, shifting to westerly winds Sunday afternoon and night. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Central U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet, Puget Sound and Hood Canal. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
979 WHUS76 KSEW 272124 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 224 PM PDT Sat Mar 27 2021 PZZ135-280530- /O.NEW.KSEW.SC.Y.0070.210328T0900Z-210328T1600Z/ /O.UPG.KSEW.GL.A.0024.210328T1800Z-210329T1200Z/ /O.NEW.KSEW.GL.W.0028.210328T1600Z-210329T0100Z/ Puget Sound and Hood Canal- 224 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM PDT SUNDAY... * WHAT...For the Small Craft Advisory, south winds rising to 15 to 25 kt Sunday morning and for the Gale Warning winds further rising to southwest 25 to 35 kt in the afternoon. * WHERE...Puget Sound and Hood Canal. * WHEN...For the Small Craft Advisory, from 2 AM to 9 AM PDT Sunday and for the Gale Warning, from 9 AM to 6 PM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-280530- /O.UPG.KSEW.GL.A.0024.210328T1500Z-210329T1800Z/ /O.NEW.KSEW.GL.W.0028.210328T1000Z-210329T1800Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 224 PM PDT Sat Mar 27 2021 ...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 11 AM PDT MONDAY... * WHAT...Southerly wind rising to 25 to 35 kt Sunday morning then shifting to westerly then northwest 30 to 40 kt Sunday afternoon and evening. Seas building to 11 to 13 ft Sunday afternoon and further building to 15 to 18 ft with a dominant period around 10 seconds Sunday night. . * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 3 AM Sunday to 11 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-131-280530- /O.UPG.KSEW.GL.A.0024.210328T1800Z-210329T1200Z/ /O.NEW.KSEW.GL.W.0028.210328T1000Z-210329T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Central U.S. Waters Strait Of Juan De Fuca- 224 PM PDT Sat Mar 27 2021 ...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 11 AM PDT MONDAY... * WHAT...West winds 30 to 40 kt Sunday afternoon and night. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 3 AM Sunday to 11 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-134-280530- /O.UPG.KSEW.GL.A.0024.210328T1800Z-210329T1200Z/ /O.NEW.KSEW.GL.W.0028.210328T1000Z-210329T1800Z/ East Entrance U.S. Waters Strait Of Juan De Fuca-Admiralty Inlet- 224 PM PDT Sat Mar 27 2021 ...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 11 AM PDT MONDAY... * WHAT...Southerly wind rising to 25 to 35 kt Sunday morning then shifting to West winds 30 to 40 kt in the in the afternoon. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Admiralty Inlet. * WHEN...From 3 AM Sunday to 11 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-280530- /O.UPG.KSEW.GL.A.0024.210328T1800Z-210329T1200Z/ /O.NEW.KSEW.GL.W.0028.210328T1000Z-210329T1800Z/ Northern Inland Waters Including The San Juan Islands- 224 PM PDT Sat Mar 27 2021 ...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 11 AM PDT MONDAY... * WHAT...Southerly wind rising to 25 to 35 kt then shifting to westerly 30 to 40 kt by evening. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 3 AM Sunday to 11 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-280530- /O.NEW.KSEW.SC.Y.0070.210328T1600Z-210330T0900Z/ Grays Harbor Bar- 224 PM PDT Sat Mar 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 2 AM PDT TUESDAY... * WHAT...Combined seas 3 to 5 feet building to 7 feet during the maximum ebb current around 5 AM Sunday. Seas building to around 12 feet Sunday afternoon and evening with breakers likely during the maximum ebb current around 515 PM. The afternoon ebb will be strong. * WHERE...Grays Harbor Bar. * WHEN...From 9 AM Sunday to 2 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft especially when navigating in or near harbor entrances. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Mar 26, 8:56 AM PDT, 5 hours 51 minutes earlier.
Area forecast discussion, Mar 26, 8:56 AM PDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
856 AM PDT Fri Mar 26 2021
.UPDATE /0900 AM/...No major updates to the forecast this Friday
morning. Things will remain dry but cloudy through Saturday. A
strong frontal system will make its way through the area Sunday
into Monday. Expect windy conditions and mountain snow. The
highest snow accumulations are expected in the North Cascades, but
with the convergence zone setting up, the Central Cascade region
could see some enhanced snowfall during this event. Certainly an
area for more examination as we prepare the afternoon forecast
package. Conditions will gradually calm down through Monday, with
high pressure moving in place for the majority of next week.
Butwin
&&
.SYNOPSIS...High pressure offshore will build eastward into Western
Washington through Saturday. A strong frontal system moving across
the area Sunday into early Monday will deliver more rain,
mountain snow, and windy conditions. A much cooler air mass will
follow, with low snow levels early Monday as showers diminish. A
shift back toward drier conditions is possible by the middle of
next week.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...An upper ridge will continue
to build into the region today for dry conditions under partly
sunny skies and temperatures around normal for the time of year.
Dry weather continues into Saturday as the ridge axis pushes east
of the area. High and mid level clouds will be increasing across
much of the area by Saturday afternoon and this might put a lid on
temperatures with readings much the same as Friday.
Rain will develop along the coast and across the North Interior by
late Saturday night as a vigorous frontal system approaches from
the northwest. Rain will spread to most of the interior by early
Sunday afternoon with snow developing in the mountains initially
above about 3500 feet. Strong southerly gradients will develop
ahead of the front leading to windy conditions across much of the
region...especially the coast and north interior. Some model runs
are depicting the formation of a mesolow near Hood Canal Sunday
evening and this could further enhance winds through Puget Sound.
Strong low level onshore flow follows the front Sunday night.
Falling snow levels coupled with strong orographic lift will lead
to a quick 6 to 12 inches of snow in the mountain passes by
daybreak Monday with higher amounts possible at Mt. Baker.
.LONG TERM /MONDAY THROUGH THURSDAY/...Western Washington will
wake to a much chillier air mass Monday morning with snow levels
below 1000 feet possible. Showers will be quickly diminishing by
this time and impactful lowland snow is not expected. Upper
ridging begins to build back into the region beginning Monday
night for another stretch of dry weather and temperatures
recovering back to near normal by the middle of next week.
As the ridge axis shifts eastward on Thursday, much of Western
Washington could have a brief shot at high temperatures in excess
of 60.
27
&&
.AVIATION...Areas of morning stratus will lift and in some
areas burn off and scatter out. It will probably stay mostly cloudy
near the Cascades. Light onshore flow will push more marine moisture
into Western Washington overnight and Saturday should see a repeat
of the morning clouds. 19
KSEA...Morning clouds should lift and break up, but then pack back
in overnight with low clouds likely again Saturday morning--so that
will go into the 18z TAF when it goes out in a bit.
&&
.MARINE...Winds will be generally light today and into the
weekend as high pressure nudges inland. A diurnal westerly push is
expected down the central and eastern Strait of Juan De Fuca this
afternoon and evening will give small craft advisory conditions.
Southerly flow will then increase on Sunday as a more vigorous
Pacific frontal system moves ashore. That system will likely warrant
gale warnings for the typical windier spots. Strong onshore flow
will follow that system into Monday. 19
&&
.HYDROLOGY...River flooding is not expected through the next seven
days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 5 PM this afternoon to 2 AM PDT
Saturday for Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 11 AM PDT this morning for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:24 AM PDT | Small Craft Advisory | SEW | 24 hr | |
| Mar 26, 3:35 PM PDT | Winter Storm Watch | SEW | 20 hr | |
| Mar 26, 3:35 PM PDT | Winter Weather Advisory | SEW | 61 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.